Nebraska, 2004

Hail in Nebraska, July 8, 2004

July 8, 2004 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 8, 2:00 AM MST, 11 hours 55 minutes earlier.

Area forecast discussion, Jul 8, 2:00 AM MST, 11 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 AM MDT WED JUL 8 2004

.SHORT TERM...MORNING SURFACE PLOT HAS FORECAST AREA IN THE WARM
SECTOR OF A LOW CENTERED IN SOUTHERN SASKATCHEWAN. THIS HAS RESULTED
IN BALMY EARLY MORNING TEMPS. THE WARM MOIST BOUNDARY LAYER WILL
HANG AROUND THROUGH THIS EVENING. AS AN UPPER TROUGH OVER WESTERN
MONTANA MOVES ACROSS NORTHERN WYOMING TODAY...TEMPS ALOFT WILL COOL
OVER THE REGION...ESPECIALLY NORTH OF U.S. 20/I-25. THE RESULTING
INCREASE IN INSTABILITY WILL CAUSE SOME THUNDERSTORMS TO FORM IN THE
EARLY AFTERNOON. AS THE STORMS HEAD EAST THEY WILL STRENGTHEN. CAPE
VALUES WILL BE GREATEST ON THE PANHANDLE...WITH MORNING DEW POINTS
IN THE MID 60S THERE. DEW POINTS WILL DECREASE SOME AS DAYTIME
MIXING OCCURS...BUT SPOTTY VALUES NEAR 60 SHOULD BE PRESENT IN THE
AFTERNOON AND EVENING. SOME JET STREAM ENERGY MOVES ACROSS THE AREA
DURING MAX HEATING PROVIDING ADDITIONAL SHEAR AND DYNAMICS TO AID IN
CONVECTION. THE AREA DRIES OUT AFTER SUNSET...BUT SOUTHEAST WINDS
SHOULD BRING BACK LOW CLOUDS AND PATCHY FOG TO THE PANHANDLE AROUND
MIDNIGHT.

.LONG TERM...PATTERN GRADUALLY TRANSITIONS TO A MORE SUMMERLIKE
REGIME AS UPPER HIGH BUILDS OVER THE SRN CONUS AND FORCES STRONGER
WESTERLIES NORTHWARD ALONG THE NRN TIER STATES OVER THE WEEKEND.
THIS WILL ALSO INCREASE CAPPING OVER THE CWA SO WHILE CONVECTION
WILL NOT GO AWAY ALTOGETHER IT SHOULD BE MORE LIMITED AND DIURNAL IN
NATURE WITH WEAKER FORCING EXPECTED.  LITTLE OVERALL CHANGE INTO THE
EARLY PART OF NEXT WEEK BUT BY THE MIDDLE OF NEXT WEEK LATEST GFS
RUN SHOWS UPPER HIGH RETROGRADING WWRD WITH A DECENT COOL PUSH
MOVING INTO REGION IN NW UPPER FLOW.  WILL NOT JUMP ON THIS QUITE
YET BUT SEE WHAT LATER RUNS DEPICT.

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

POMEROY/RE
Hazardous weather outlook, Jul 8, 9:49 AM MST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1049 AM MDT THU JUL 8 2004

NEZ001>003-019>021-054-055-WYZ059>070-091130-
BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN-
KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON-
NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX-
SNOWY RANGE-SOUTHWEST CARBON-
INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS...
KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY...
TORRINGTON AND WHEATLAND
1049 AM MDT THU JUL 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF SOUTHEAST
WYOMING THIS AFTERNOON AND SPREAD EAST ACROSS THE PLAINS OF SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE.  AS THE STORMS NEAR THE
NEBRASKA/WYOMING BORDER AFTER 3 PM...SOME OF THE STORMS MAY BE
SEVERE.  THE MAIN THREAT FROM THE STRONGEST STORMS WILL BE WIND GUSTS
OF 60 MPH OR GREATER AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE
MAINLY FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY NEAR THE WYOMING/NEBRASKA BORDER
AND IN THE WESTERN NEBRASKA PANHANDLE.

STARK

The radar

The Rapid City radar (KUDX), 155 km away, was scanning. The volume nearest the first event began at 20:57 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sioux

When
July 8, 1:55 PM MST to 1:59 PM MST
Where
Sioux County, 16 mi NNE of Harrison
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.900, -103.750

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413948.